Alert archive / Iowa / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 140, NWS Des Moines, IA

June 13, 2011Davis County, Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at Jun 13, 2011, 2:27 PM CDT for Davis County, Iowa. It was in force for 48 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 13, 2011, 2:27 PM CDT (19:27 UTC)
Expired
Jun 13, 2011, 3:15 PM CDT
In force
48 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

County Davis County, IA

The radar

The Des Moines radar (KDMX), 154 km from the middle of the area, began a volume at 19:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 13, 2:34 PM CDTHAIL 0.755 W Drakesville, IA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 7.5 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2011-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2011-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1758 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
144 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

926 
WUUS53 KDMX 131927
SVRDMX
IAC051-132015-
/O.NEW.KDMX.SV.W.0140.110613T1927Z-110613T2015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
227 PM CDT MON JUN 13 2011

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DAVIS COUNTY IN SOUTHEAST IOWA...

* UNTIL 315 PM CDT

* AT 225 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED 10 MILES NORTHWEST OF BLOOMFIELD...OR 16 MILES
  EAST OF CENTERVILLE...AND MOVING EAST AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  BLOOMFIELD...DRAKESVILLE AND PULASKI.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS. IF YOU ARE IN A
MOBILE HOME...GET OUT NOW...AND SEEK SHELTER IN A REINFORCED
BUILDING.

&&

LAT...LON 4067 9264 4089 9264 4090 9263 4084 9217
      4061 9217 4060 9218
TIME...MOT...LOC 1927Z 283DEG 32KT 4080 9257
WIND...HAIL <50MPH 1.00IN

$$

JOHNSON
3 follow-up statements
396 
WWUS53 KDMX 131944
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
244 PM CDT MON JUN 13 2011

IAC051-132015-
/O.CON.KDMX.SV.W.0140.000000T0000Z-110613T2015Z/
DAVIS IA-
244 PM CDT MON JUN 13 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR DAVIS COUNTY
UNTIL 315 PM CDT...

AT 239 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
STORM WAS LOCATED NEAR BLOOMFIELD...OR 14 MILES NORTHEAST OF
LANCASTER...MOVING EAST AT 40 MPH.

LOCATIONS IMPACTED INCLUDE...
  PULASKI.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE FOR LARGE HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE
OUTSIDE SHOULD MOVE TO A REINFORCED BUILDING AND AWAY FROM WINDOWS.

&&

LAT...LON 4067 9264 4089 9264 4090 9263 4084 9217
      4061 9217 4060 9218
TIME...MOT...LOC 1944Z 281DEG 33KT 4070 9236
WIND...HAIL <50MPH 1.00IN

$$
842 
WWUS53 KDMX 132006
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
306 PM CDT MON JUN 13 2011

IAC051-132015-
/O.CON.KDMX.SV.W.0140.000000T0000Z-110613T2015Z/
DAVIS IA-
306 PM CDT MON JUN 13 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN DAVIS
COUNTY UNTIL 315 PM CDT...

AT 302 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
STORM WAS LOCATED NEAR MILTON...OR 22 MILES NORTHEAST OF LANCASTER...
MOVING EAST AT 40 MPH.

LOCATIONS IMPACTED INCLUDE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE FOR LARGE HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE
OUTSIDE SHOULD MOVE TO A REINFORCED BUILDING AND AWAY FROM WINDOWS.

&&

LAT...LON 4067 9264 4079 9264 4077 9251 4074 9218
      4061 9217 4060 9218
TIME...MOT...LOC 2007Z 281DEG 33KT 4066 9209
WIND...HAIL <50MPH 1.00IN

$$
580 
WWUS53 KDMX 132014
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
314 PM CDT MON JUN 13 2011

IAC051-132025-
/O.EXP.KDMX.SV.W.0140.000000T0000Z-110613T2015Z/
DAVIS IA-
314 PM CDT MON JUN 13 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN DAVIS COUNTY HAS
EXPIRED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

LAT...LON 4067 9264 4079 9264 4077 9251 4074 9218
      4061 9217 4060 9218
TIME...MOT...LOC 2015Z 281DEG 33KT 4064 9200

$$

JOHNSON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 2:15 PM CDT, 12 minutes earlier.

Area forecast discussion, Jun 13, 2:15 PM CDT, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
215 PM CDT MON JUN 13 2011

.UPDATE PUBLIC DISCUSSION...

.SHORT TERM /TODAY/...

WILL CONTINUE WIND ADVISORY OVER CENTRAL...HAVE ADDED REMAINING
COUNTIES OVER THE EAST TO CWA BORDER THROUGH 6 PM.../REV
MCS HOLDING TOGETHER AND TRACKING ALONG WEAK SFC TROUGH AND RATHER
STRONG EARLY MORNING LOW LEVEL JET FEEDING SYSTEM FROM THE SOUTH.
THOUGH THE COMPLEX SHOULD ENTER A LESS FAVORABLE AIRMASS AS IT
REACHES THE I35 CORRIDOR...IT WILL LIKELY CONTINUE TO PRODUCE
LOCALLY HEAVY RAINFALL OVER THE WEST CENTRAL COUNTIES. HAVE RAISED
POP FOR THE MORNING HOURS...AND WILL EVALUATE THE PM AS THE COMPLEX
OF STORMS NEARS THE I35 CORRIDOR.  SEVERE LOOKS LIMITED...THOUGH THE
UPDRAFTS HAVE INCREASED IN DEPTH OVER THE PAST 2 HOURS. /REV

.PREVIOUS SHORT TERM /TODAY/...
PRIMARY PRECIP CONCERN TODAY WILL BE ELEVATED CONVECTIVE TRENDS AS
GREAT LAKES SFC HIGH CONTINUES TO FEED ENOUGH COOL AND RELATIVELY
DRIER AIR INTO IA...ALLEVIATING THE MORE SFC BASED THREAT.  TWO
AREAS OF CONCERN AT THE MOMENT INCLUDE DEVELOPMENT OVER NRN KS AS
REFERENCED IN RECENT SPC MCD...AND NE/SD MCS POTENTIALLY REACHING
NWRN IA.

RDD SOUNDINGS SUGGEST BASE OF ELEVATED INSTABILITY AND STEEPER LAPSE
RATES AROUND 305K AND MOISTURE CONVERGENCE AT THAT LEVEL IS
CURRENTLY COINCIDENT WITH HIGHER BASED CLOUDS TOPPING RIDGE OVER NRN
KS.  NAM IS MORE BULLISH THAN OTHER MODELS WITH ELEVATED
INSTABILITY...BUT MOST DETERMINISTIC AND ENSEMBLE SOLUTIONS STILL
EXPECT MCS TO FORM IN THIS AREA AND POSSIBLY CLIP SWRN IA THIS
MORNING.  6-7KFT CIGS HAVE RECENTLY FORMED KSTJ TO KLWD...HINTING AT
POTENTIAL.  OTHER LOWER MVFR CIGS HAVE FORMED KI75-KTVK BUT THIS
APPEARS TO BE TRAPPED BELOW THE INVERSION.

FARTHER NORTH...CHE SOUNDINGS SUGGEST ANY CONVECTION WOULD BE ROOTED
EVEN HIGHER...AROUND 310K.  NAM/RUC SHOW FADING SUPPORT INTO IA THIS
MORNING SO THIS MCS MAY WEAKEN AS IT APPROACHES...BUT STILL HAVE LOW
POPS TO COVER POTENTIAL AS EXTRAPOLATION BRINGS IT THERE 13-15Z.
BOTH 305-310K SFC MOISTURE AND CONVERGENCE FIELDS SUGGEST ADDITIONAL
ELEVATED CONVECTION POSSIBLE THIS AFTERNOON IN CENTRAL AND WRN IA SO
HAVE PERSISTENT CHC POPS THERE.

HAVE STAYED TOWARD THE LOW END OF THE GUIDANCE ENVELOPE EXPECTING
SUFFICIENT CLOUD COVER TO LIMIT HEATING/MIXING...SIMILAR TO
YESTERDAY.

.LONG TERM /TONIGHT THROUGH SUNDAY/...
THE FORECAST FOR THE COMING WEEK CONTINUES TO HIGHLIGHT AN ACTIVE
AND WET PERIOD.  TONIGHT A SURFACE LOW OVER KS/NEB WITH SHIFT A WARM
FRONT INTO SW IA DURING THE EVENING AS THE LOW SHIFTS ENE.  THETA
ADVECTION INCREASES TOWARDS MIDNIGHT AS A LOW LEVEL JET TURNS INTO
THE FRONT.  WE SHOULD SEE ANOTHER STORM COMPLEX DEVELOP DURING THE
EVENING THEN ROLL ACROSS SOUTHERN/CENTRAL IOWA OVERNIGHT.  THE
FRONTS SHIFTS LITTLE INTO TUESDAY AS A STRONG SHORTWAVE MOVES ACROSS
THE NORTHERN PLAINS.  THIS SHOULD LEND UPPER LEVEL SUPPORT OVER THE
FORECAST AREA.  STORMS WILL INITIALLY BE ONGOING IN THE EAST TUESDAY
MORNING AND IF WE CAN GET INITIATION GOING IN THE AFTERNOON WE WILL
SEE MORE THUNDERSTORMS AND HEAVY RAIN OVER SOUTHERN IOWA.  SEVERE
POTENTIAL LOOKS BEST OVER SOUTHERN/WESTERN IOWA THIS EVENING AS
SHEAR INCREASES SO WE WILL NEED TO WATCH THIS.  MAY EVEN SEE AN
ISOLATED TORNADO THREAT OVER FAR SOUTHWESTERN PORTIONS OF THE CWA
THIS EVENING BUT HAIL AND WIND WILL BE THE PRIMARY THREATS.  HEAVY
RAIN ALSO POSSIBLE TONIGHT BUT LIKELY MORE OVER THE SOUTHWEST AND
FAR SOUTH...WHERE PAST PRECIP TOTALS HAVE NOT BEEN AS HIGH AS ALONG
THE I-80 CORRIDOR.

FOR WEDNESDAY THROUGH THURSDAY...THE UPPER SHORTWAVE STALL OVER THE
NORTHERN PLAINS...OVER SOUTHEASTERN MN AND SW WI.  THE EURO STILL
HAS THE CLOSED LOW SOLUTION WHILE THE GFS HOLDS TO ITS OPEN WAVE
SOLUTION.  I LIKE THE GFS'S EVOLUTION OF THIS SYSTEM SO WENT MORE
WITH THAT SOLUTION.  RIDGE TRYS TO BUILD INTO THE FAR W WHILE THE NE
HAS TO DEAL WITH THE LOW INTO WEDNESDAY NIGHT.  RIDGE THEN BUILDS
INTO CENTRAL IOWA THURSDAY FOR A MOSTLY DRY AND SLIGHTLY WARMER DAY.
TRIED TO MAKE ADJUSTMENTS TO POP AND WEATHER GRIDS BASED ON TIMING
AND POSITION OF THE FRONT AND THE UPPER LEVEL FEATURES BUT THERE IS
STILL ENOUGH UNCERTAINTY TO WARRANT HIGHER THAN CHANCE POPS AT BEST.

WE REPEAT THIS PATTERN BEGINNING THURSDAY NIGHT AND FRIDAY WITH
ANOTHER SHORTWAVE RIDING THE RIDGE ALOFT AND A LOW WITH WARM FRONT
INTO SOUTHEAST NEBRASKA AND NORTHERN MO.  PLACEMENT ISSUES WITH THE
MODELS EXIST BUT THE GENERAL TREND IS IN DECENT AGREEMENT.

&&

.AVIATION...13/18Z
QUICK UPDATE...LEADING EDGE OF MCS CONTINUES TO ADVANCE SOUTHEAST.
WAKE LOW WINDS BEHIND THE SYSTEM WILL CONTINUE INTO THE EARLY
AFTERNOON HOURS. EXPECTING SOME GUSTS WITH STORMS TO 45KT AND WINDS
FOLLOWING FROM THE EAST AT 45KTS. ANOTHER ROUND MAY FORM AGAIN TNT...
THOUGH TIMING IS DIFFICULT. ITS LIKELY TO BE AFT 02Z-05Z TIMEFRAME
AS LOW LEVEL JET INCREASES ONCE AGAIN. WILL MONITOR AND FILL IN GAPS
IN TAF PACKAGE PRIOR TO 00Z PACKAGE. /REV

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 6 PM CDT THIS EVENING FOR BOONE-DALLAS-
JASPER-MARSHALL-POLK-POWESHIEK-STORY-TAMA.

&&

SHORT TERM...REV
AVIATION...REV
LONG TERM...FAB
Hazardous weather outlook, Jun 13, 12:43 PM CDT, 1 hour 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
1243 PM CDT MON JUN 13 2011

IAZ072-073-141745-
MADISON-WARREN-
1243 PM CDT MON JUN 13 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE LIKELY INTO THE EARLY AFTERNOON.
ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE LATER THIS EVENING AND
TONIGHT. SOME STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING
WIND THE MAIN THREATS. HEAVY RAIN IS ALSO POSSIBLE. DUE TO RECENT
HEAVY RAINFALL...ANY ADDITIONAL HEAVY RAIN WOULD BE CAPABLE OF
PRODUCING FLASH FLOODING.

RIVER FLOOD WARNINGS ARE ALSO IN EFFECT FOR PORTIONS OF THE DES
MOINES RIVER VALLEY. PLEASE REFER TO THE NATIONAL WEATHER SERVICE
WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE WILL BE PERIODS OF THUNDERSTORMS THROUGH THE SEVEN DAY PERIOD.
A STORM OR TWO TUESDAY COULD PRODUCE LARGE HAIL AND DAMAGING WIND. THE
THREAT FOR SEVERE STORMS BEYOND TUESDAY IS LOW BUT CANNOT BE RULED
OUT. HEAVY RAIN IS POSSIBLE BUT SPECIFIC SEVERE THREATS FOR STORMS
LATER IN THE WEEK WILL BE BETTER DEFINED IN THE COMING DAYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED FROM TIME TO TIME THROUGH THIS
WEEK.

IAZ045>048-057>060-141745-
CARROLL-GREENE-BOONE-STORY-AUDUBON-GUTHRIE-DALLAS-POLK-
1243 PM CDT MON JUN 13 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ANOTHER ROUND OF THUNDERSTORMS IS POSSIBLE AGAIN LATER THIS
AFTERNOON AND INTO TONIGHT. SOME STORMS MAY BE SEVERE WITH LARGE
HAIL AND DAMAGING WIND THE MAIN THREATS. ISOLATED TORNADOES ARE
POSSIBLE LATER THIS AFTERNOON AND EVENING SOUTH. HEAVY RAIN IS
ALSO POSSIBLE. DUE TO RECENT HEAVY RAINFALL ALONG AND SOUTH OF THE
INTERSTATE 80 CORRIDOR. ANY ADDITIONAL HEAVY RAIN WOULD BE CAPABLE
OF PRODUCING FLASH FLOODING.

A WIND ADVISORY IS IN EFFECT FOR THE AREA. PLEASE REFER TO THE
NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR
FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE WILL BE PERIODS OF THUNDERSTORMS THROUGH THE SEVEN DAY
PERIOD. A STORM OR TWO TUESDAY COULD PRODUCE LARGE HAIL AND
DAMAGING WIND. THE THREAT FOR SEVERE STORMS BEYOND TUESDAY IS LOW
BUT CANNOT BE RULED OUT. HEAVY RAIN IS POSSIBLE BUT SPECIFIC
SEVERE THREATS FOR STORMS LATER IN THE WEEK WILL BE BETTER DEFINED
IN THE COMING DAYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED FROM TIME TO TIME THROUGH THIS WEEK.

IAZ061-062-070-071-074-075-081>086-092>097-141745-
JASPER-POWESHIEK-CASS-ADAIR-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-
MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS-
1243 PM CDT MON JUN 13 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE LIKELY OVER THE AREA EARLY THIS AFTERNOON.
ANOTHER ROUND OF THUNDERSTORMS IS POSSIBLE AGAIN LATER THIS
EVENING AND TONIGHT. SOME STORMS MAY BE SEVERE WITH LARGE HAIL AND
DAMAGING WIND THE MAIN THREATS. ISOLATED TORNADOES ARE POSSIBLE
LATER THIS AFTERNOON AND EVENING SOUTH. HEAVY RAIN IS ALSO
POSSIBLE. DUE TO RECENT HEAVY RAINFALL ALONG AND SOUTH OF THE
INTERSTATE 80 CORRIDOR. ANY ADDITIONAL HEAVY RAIN WOULD BE CAPABLE
OF PRODUCING FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE WILL BE PERIODS OF THUNDERSTORMS THROUGH THE SEVEN DAY PERIOD.
A STORM OR TWO TUESDAY COULD PRODUCE LARGE HAIL AND DAMAGING WIND. THE
THREAT FOR SEVERE STORMS BEYOND TUESDAY IS LOW BUT CANNOT BE RULED
OUT. HEAVY RAIN IS POSSIBLE BUT SPECIFIC SEVERE THREATS FOR STORMS
LATER IN THE WEEK WILL BE BETTER DEFINED IN THE COMING DAYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED FROM TIME TO TIME THROUGH THIS WEEK.

IAZ004-005-015-023>025-033>036-044-049-141745-
EMMET-KOSSUTH-PALO ALTO-POCAHONTAS-HUMBOLDT-WRIGHT-SAC-CALHOUN-
WEBSTER-HAMILTON-CRAWFORD-MARSHALL-
1243 PM CDT MON JUN 13 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE LIKELY EARLY AFTERNOON MAINLY ALONG
AND SOUTH OF HIGHWAY 30 AND EAST OF I35. MORE STORMS ARE AGAIN
POSSIBLE OVER THE AREA TONIGHT. SOME STORMS MAY BE SEVERE WITH
LARGE HAIL AND DAMAGING WIND THE MAIN THREATS. HEAVY RAIN IS ALSO
POSSIBLE. DUE TO RECENT HEAVY RAINFALL ALONG AND SOUTH OF THE
INTERSTATE 80 CORRIDOR. ANY ADDITIONAL HEAVY RAIN WOULD BE CAPABLE
OF PRODUCING FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE WILL BE PERIODS OF THUNDERSTORMS THROUGH THE SEVEN DAY PERIOD.
A STORM OR TWO TUESDAY COULD PRODUCE LARGE HAIL AND DAMAGING WIND. THE
THREAT FOR SEVERE STORMS BEYOND TUESDAY IS LOW BUT CANNOT BE RULED
OUT. HEAVY RAIN IS POSSIBLE BUT SPECIFIC SEVERE THREATS FOR STORMS
LATER IN THE WEEK WILL BE BETTER DEFINED IN THE COMING DAYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED FROM TIME TO TIME THROUGH THIS WEEK.

IAZ006-007-016-017-026>028-037>039-050-141745-
WINNEBAGO-WORTH-HANCOCK-CERRO GORDO-FRANKLIN-BUTLER-BREMER-HARDIN-
GRUNDY-BLACK HAWK-TAMA-
1243 PM CDT MON JUN 13 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT CHANCE FOR NON SEVERE THUNDERSTORMS LATER TODAY
AND TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE WILL BE PERIODS OF THUNDERSTORMS THROUGH THE SEVEN DAY
PERIOD. THE THREAT FOR SEVERE STORMS IS LOW BUT CANNOT BE RULED
OUT. HEAVY RAIN IS POSSIBLE BUT SPECIFIC SEVERE THREATS FOR STORMS
LATER IN THE WEEK WILL BE BETTER DEFINED IN THE COMING DAYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

REV

In the hours before

Special weather statement, Jun 13, 12:24 PM CDT, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1224 PM CDT MON JUN 13 2011

IAZ004-005-015-023-024-033>036-131930-
EMMET-KOSSUTH-PALO ALTO-POCAHONTAS-HUMBOLDT-SAC-CALHOUN-WEBSTER-
HAMILTON-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...EMMETSBURG...
POCAHONTAS...HUMBOLDT...SAC CITY...ROCKWELL CITY...FORT DODGE...
WEBSTER CITY
1224 PM CDT MON JUN 13 2011

...BRIEF STRONG WINDS EXPECTED TO FOLLOW THUNDERSTORMS THROUGH THE
EARLY AFTERNOON HOURS...

A THUNDERSTORM COMPLEX IS CURRENTLY TRACKING THROUGH CENTRAL IOWA.
NOW THAT THE THUNDERSTORMS PASS TO THE EAST...A STRONG EASTERLY
WIND WILL DEVELOP WITH WINDS UP TO 45 MPH AT TIMES. THESE WINDS MAY
LAST UP TO AN HOUR OR TWO.

PERSONS IN THE OUTLOOKED AREA SHOULD BE AWARE OF CONTINUED WINDS
FOLLOWING THE THUNDERSTORMS WITH THE WINDS SHIFTING QUICKLY FROM
WEST TO EAST NORTHEAST. LOOSE OBJECTS MAY BE BLOWN AROUND. HIGH
PROFILE VEHICLES TRAVELING ON NORTH SOUTH ROADS MAY EXPERIENCE
DIFFICULTY DRIVING FOR AN HOUR OR SO ONCE THE STORMS PASS THE REGION.

REV
Special weather statement, Jun 13, 12:30 PM CDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1230 PM CDT MON JUN 13 2011

IAZ083>085-094-095-131830-
CLARKE-DECATUR-LUCAS-MONROE-WAYNE-
1230 PM CDT MON JUN 13 2011

...THUNDERSTORMS LIKELY PRODUCING HAIL OVER SOUTH CENTRAL IOWA...

AT 1224 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CENTRAL CLARKE COUNTY...MOVING EAST AT 35
MPH.

PENNY SIZE HAIL...WINDS UP TO 50 MPH...OCCASIONAL CLOUD TO GROUND
LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM.

THROUGH 100 PM...THE STORMS SHOULD MOVE THROUGH CLARKE AND LUCAS
COUNTIES.

LOCATIONS IMPACTED INCLUDE...
  WOODBURN...           LE ROY...             LUCAS...
  DERBY...              CHARITON AIRPORT...   CHARITON...
  WILLIAMSON...         RUSSELL...            MELROSE...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.

JOHNSON
Local storm report, Jun 13, 1:28 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
128 PM CDT MON JUN 13 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0125 PM     HEAVY RAIN       INDIANOLA               41.36N 93.57W
06/13/2011  E2.00 INCH       WARREN             IA   EMERGENCY MNGR

            HEAVY RAIN POOLING ALONG HIGHWAY 65-69 NEAR HAYES STREET.
            LANE BLOCKED TO TRAFFIC DUE TO PONDING WATER.

&&

RVACHALE
Local storm report, Jun 13, 1:36 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
136 PM CDT MON JUN 13 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0120 PM     NON-TSTM WND DMG HUXLEY                  41.90N 93.60W
06/13/2011                   STORY              IA   LAW ENFORCEMENT

            12 INCH DIAMETER TREE LIMB BLOWN DOWN FROM WAKE LOW
            WINDS.

&&

31
Special weather statement, Jun 13, 1:36 PM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
136 PM CDT MON JUN 13 2011

IAZ085-086-096-097-132045-
MONROE-WAPELLO-APPANOOSE-DAVIS-
INCLUDING THE CITIES OF...ALBIA...OTTUMWA...CENTERVILLE...
BLOOMFIELD
136 PM CDT MON JUN 13 2011

...STRONG THUNDERSTORMS MOVING THROUGH THE AREA...

AN AREA OF STRONG THUNDERSTORMS WITH HEAVY RAINFALL AND STRONG
WINDS IS MOVING INTO THE AREA EARLY THIS AFTERNOON. EXPECT RAINFALL
OF 1 TO 2 INCHES ALONG WITH SMALL HAIL AND WIND GUSTS TO NEAR 55
MPH AT TIMES. THE STORMS ARE MOVING TO THE SOUTHEAST AT 50 MPH.

THE STORMS SHOULD BE OUT OF THE AREA BY 3 PM CDT THIS AFTERNOON.

REV
Local storm report, Jun 13, 1:49 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
149 PM CDT MON JUN 13 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 AM     TSTM WND DMG     YALE                    41.78N 94.36W
06/13/2011                   GUTHRIE            IA   TRAINED SPOTTER

            8 INCH DIAMETER TREE DOWN.

&&

BF

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 11:09 AM CDTSevere Thunderstorm WarningDMXBoone, Dallas, Greene36 min
Jun 13, 11:27 AM CDTSevere Thunderstorm WarningDMXBoone, Dallas, Polk, Story33 min
Jun 13, 11:48 AM CDTWind AdvisoryDMXAudubon, Boone, Carroll, Dallas, Greene, Guthrie and 6 more6 hr
Jun 13, 1:16 PM CDTSevere Thunderstorm WarningDMXLucas, Monroe44 min
Jun 13, 3:32 PM CDTFlash Flood WatchDMXAdair, Adams, Appanoose, Audubon, Cass, Clarke and 18 more36 hr

Nearby

Severe Thunderstorm Warnings in Iowa, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.